Skip to content

Drug interactions

Indapamide + Trimethoprim

Severity: Moderate

Indapamide and Trimethoprim: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Trimethoprim can cause hyperkalemia and hyponatremia, and has been linked with rare QT prolongation, while indapamide causes hyponatremia and hypokalemia. The combination can produce unpredictable electrolyte shifts and possible arrhythmia risk.

What this interaction means in plain words

Indapamide and Trimethoprim can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Indapamide belongs to Cardiovascular; Trimethoprim belongs to Anti Bacterial.

Evidence level: Low

Why it happens

Overlapping electrolyte effects, particularly sodium, plus possible additive QT prolongation.

What to do

Monitor serum sodium and potassium within the first days to weeks of co-therapy, especially in elderly patients, and check an ECG if other QT risk factors exist.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indapamide and Trimethoprim, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Indapamide with Trimethoprim?

MediHelp rates the interaction as moderate. Indapamide and Trimethoprim can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Trimethoprim can cause hyperkalemia and hyponatremia, and has been linked with rare QT prolongation, while indapamide causes hyponatremia and hypokalemia. The combination can produce unpredictable electrolyte shifts and possible arrhythmia risk.

How serious is the interaction between Indapamide and Trimethoprim?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor serum sodium and potassium within the first days to weeks of co-therapy, especially in elderly patients, and check an ECG if other QT risk factors exist.

What other medicines interact with Indapamide?

MediHelp also lists interactions of Indapamide with, for example, Adagrasib, Amifostine, Amiodarone. The full list is on the Indapamide page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in